MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC DELTA XL; PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT

DRAEGER MEDICAL SYSTEMS, INC DELTA XL; PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Model Number MS18597
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Event or Problem Description
It was reported that the operator grabbed the monitor by the handle for moving the patient from the induction room to the operating room.During the operation the casing broke and the handle came off the monitor that fell on the operator's foot.After the emergency room visit, where no fractures were found, the operator had a few days of sickness.No specific details regarding any medical intervention/treatment that may have been received at the er was provided.
 
Additional Manufacturer Narrative
Photos of the damaged device were provided for evaluation.It can be confirmed that the device handle was detached from the chassis and that heavy damage to the housing had resulted from the drop to the floor.No obvious signs of potential pre-damage had been identified and thus, a physical return of the device was not considered meaningful.Details in regard to the used disinfection agents could not be obtained.A clear root cause could not be determined.The device was in operation for 12 years now and, it was determined that the last preventive service inspection was done five years ago.It can thus not be excluded that a pre-damage was already present prior to the occurrence of the particular event.Apart from the recommended check by skilled persons in regular intervals, it is under responsibility and control of the user to inspect the product prior to each use cycle and not to put it into operation if significant deviation such as a damage of the housing can be observed.Post market surveillance data reasonably suggests that the device design is suitable for the typical use conditions; the case is considered a single event.The person whose foot was hit by the falling device was absent from work for some days but no further health consequences were resulting from the event.
 
Event or Problem Description

Brand Name
DELTA XL
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
9784470587
MDR Report Key17406132
Report Number1220063-2023-00024
Device Sequence Number14927734
Product Code MHX
UDI-Device Identifier04049098004152
UDI-Public04049098004152
Combination Product (Y/N)N
PMA/510(K) Number
K070566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS18597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale